Balanced rotation symmetric boolean functions with maximum algebraic immunity

Balanced rotation symmetric boolean functions with maximum algebraic immunity

For access to this article, please select a purchase option:

Buy article PDF
(plus tax if applicable)
Buy Knowledge Pack
10 articles for £75.00
(plus taxes if applicable)

IET members benefit from discounts to all IET publications and free access to E&T Magazine. If you are an IET member, log in to your account and the discounts will automatically be applied.

Learn more about IET membership 

Recommend Title Publication to library

You must fill out fields marked with: *

Librarian details
Your details
Why are you recommending this title?
Select reason:
IET Information Security — Recommend this title to your library

Thank you

Your recommendation has been sent to your librarian.

Rotation symmetric Boolean functions (RSBFs) that are invariant under circular translation of indices have been used as components of different cryptosystems. In this paper, even-variable-balanced RSBFs with maximum algebraic immunity (AI) are investigated. At first, we give an original construction of 2m-variable-balanced RSBFs with maximum AI. Then we improve the construction to obtain more 2m-variable-balanced RSBFs with maximum AI, and these new RSBFs have higher non-linearity than all previously obtained RSBFs. Further, we generalise our construction of 2m-variable RSBFs to a new construction that can generate any even-variable RSBFs.


    1. 1)
      • Stanica, P., Maitra, S., Clark, J.: `Results on rotation symmetric bent and correlation immune Boolean functions', Fast Software Encryption Workshop (FSE 2004), 2004, p. 161–177, (LNCS, 3017).
    2. 2)
      • Maximov, A., Hell, M., Maitra, S.: `Plateaued rotation symmetric boolean functions on odd number of variables', First Workshop on Boolean Functions: Cryptography and Applications (BFCA 05), 2005, p. 83–104.
    3. 3)
    4. 4)
    5. 5)
    6. 6)
    7. 7)
      • Courtois, N., Pieprzyk, J.: `Cryptanalysis of block ciphers with overdefined systems of equations', Advances in Cryptology – ASIACRYPT 2002, 2002, p. 267–287, (LNCS, 2501).
    8. 8)
      • Courtois, N., Meier, W.: `Algebraic attacks on stream ciphers with linear feedback', Advances in Cryptology – EUROCRYPT 2003, 2003, p. 345–359, (LNCS, 2656).
    9. 9)
      • Dalai, D.K., Gupta, K.C., Maitra, S.: `Results on algebraic immunity for cryptographically significant boolean functions', INDOCRYPT 2004, 2004, p. 92–106, (LNCS, 3348).
    10. 10)
      • Meier, W., Pasalic, E., Carlet, C.: `Algebraic attacks and decomposition of Boolean functions', Advances in Cryptology – EUROCRYPT 2004, 2004, p. 474–491, (LNCS, 3027).
    11. 11)
    12. 12)
    13. 13)
      • Carlet, C.: `A method of construction of balanced functions with optimum algebraic immunity', Workshop on Coding and Cryptography, The Wuyi Mountain, 11–15 June 2007, Fujiang, China, p. 25–43.
    14. 14)
    15. 15)
    16. 16)
      • Carlet, C., Feng, K.Q.: `An infinite class of balanced functions with optimal algebraic immunity, good immunity to fast algebraic attacks and good nonlinearity', Advances in Cryptology – ASIACRYPT 2008, 2008, p. 425–440, (LNCS, 5350).
    17. 17)
      • S. Sarkar , S. Maitra . Construction of rotation symmetric Boolean functions with optimal algebraic immunity. Comput. Syst. , 3 , 267 - 284
    18. 18)
      • F.J. MacWilliams , N.J.A. Sloane . (1977) The theory of error correcting codes.

Related content

This is a required field
Please enter a valid email address